Author(s): Chun-Tsu Lee, Tomoharu Suzuki and Aisha Lateef
A case of a 64-year-old Chinese lady was reported, who was admitted for two weeks' history of fever, cough and breathlessness. She was diagnosed with community acquired pneumonia and treated with antibiotics. Her comorbidity includes plaque psoriasis treated with topical steroids and oral methotrexate for 4 years by private physicians. Her symptoms persisted for weeks post-discharge. After workup, a diagnosis of basal interstitial lung disease with restrictive defect likely drug-induced was established. Her methotrexate therapy was switched to phototherapy. However, her psoriatic rashes worsened after phototherapy, thus, treatment was changed to subcutaneous injection of adalimumab. She then developed inflammatory arthritis, dry mouth and worsening dyspnoea and psoriasiform rashes.Repeat spirometry showed worsening of transfer factor (from 76% to 51%). In light of this peculiar development, her previous laboratory investigations performed in the other private hospitals were retrieved. They were remarkable for positive Anti-nuclear antibodies which were of homogenous pattern and high in titre with Anti-Ro/SS-A positivity. Skin biopsy of the lesion displayed typical histology of psoriasis. This clinical scenario describes a case of psoriasis coexisting with "hibernating" lupus which was "awakened" by use of anti-TNF.
For more information, kindly log on to: www.omicsonline.org/open-access/hibernating-lupus-2161-1149-1000160.pdf